MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42355
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve could not be drained out of the distal end.The nursing staff and physicians reportedly tested the valve ¿many times¿ with no success.The valve was not implanted and there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, reflux, pressure-flow, pre-implantation, and leak testing.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7212832
Report Number2021898-2018-00038
Device Sequence Number13712105
Product Code JXG
UDI-Device Identifier00643169466920
UDI-Public00643169466920
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number42355
Device Catalogue Number42355
Device Lot NumberE23054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1